Journal of Thrombosis and Thrombolysis

, Volume 34, Issue 1, pp 7–10

Lupus anticoagulant and ANCA associated thrombotic vasculopathy due to cocaine contaminated with levamisole: a case report and review of the literature

Article

DOI: 10.1007/s11239-012-0711-0

Cite this article as:
Gulati, S. & Donato, A.A. J Thromb Thrombolysis (2012) 34: 7. doi:10.1007/s11239-012-0711-0
  • 462 Downloads

Abstract

A 2010 US report recently detected the presence of levamisole in greater than 77 % of seized cocaine samples. A syndrome of retiform purpura, often involving ears and flanks, with vasculopathy or vasculitis on biopsy, associated with anti-nuclear cytoplasmic antibodies as well as antiphospholipid antibodies, previously associated with therapeutic use of levamisole has now re-emerged, and is associated with cocaine adulterated with levamisole. Patients with this unusual constellation of signs and laboratory findings should be questioned about exposure to cocaine.

Keywords

Thrombotic vasculopathy Lupus anticoagulant Levamisole Cocaine contaminant 

Copyright information

© Springer Science+Business Media, LLC 2012

Authors and Affiliations

  1. 1.Department of Internal MedicineThe Reading Hospital and Medical CenterWest ReadingUSA
  2. 2.Department of MedicineJefferson Medical CollegePhiladelphiaUSA

Personalised recommendations